9th March 00:21
Yet another question regarding Effexor withdrawal (withdrawal down paxil effexor)
I have been researching the negative effects of effexor-- since the
companies seem silent about it, and at the most very reluctant, to
warn users of effexor about it, I finally came here to read what
others had to say.
I am going off effexor for good. My doctor and I decided that I would
step down from 150, to 75, to 37.5. I have been off since Wednesday
(my last pill was Tuesday night), and today is Friday. I am
experiencing withdrawal symptoms which I shall describe later; but I
was wondering, if anyone could tell me how long this has lasted, if
they have ever been on effexor and quit completely (no other
antidepressants to speak of). I have read anywhere from 12 hours
(according to the companies that manufacture the drugs...) to several
months of discomfort.
Now, as for my history...
It all began when I was taking paxil last year. After several months
of wonderful antianxiety effects, I missed two days of my regular
dosage. The result? Constant dizziness, fading vision, impaired motor
skills and almost a complete lack of verbal skills. My vision would
literally cloud up, my face and arms and legs would go numb and lock
up. Walking down stairs scared me, as did riding my bike, so I wound
up staying home from classes and from work -- I had no idea it was the
paxil until the fourth time this occurred. I asked my doctor, and he
Now, I had experienced much the same with effexor, albeit less intense
symptoms. I noticed a surge of disconnected consciousness. Not
dizziness; it is as if my brain is trying to force my mind to sleep.
Rotate your eyes in a single circle as quickly as you can-- that is
the effect. This happens regularly about every 30 seconds. That alone
would be tolerable, except I also have a surge of numbness and
tingling sensations... Generally when this happens, my forearms "feel"
a surge of numbness, and my face gradually grows numb.
Motor skills, verbal skills, and thinking skills-- deteriorated.
Finally, I noticed that the three times this has happened to me on
effexor, this being the fourth, I have had these vividly real dreams
that have induced an unbelievable anxiety and fear for sleep. These
dreams involve me lying in bed, or wherever I happened to fall asleep,
and waking up. My mind wakes up; I am able to regulate my breathing
and I am aware of my surroundings, but that is all. I cannot move my
arms, I cannot talk. I will simply lie there, trying desparately to
wake up the rest of my body to no avail. I suspect that somehow my
eyes are open and my brain is receiving misinformation. AT first I did
not know they were dreams (and I still do not know that they are not,
since they only involve exactly what I last noticed about reality...
even my brother sleeping next to me in the car, who I try to call out
to but cannot.)
So I am deathly afraid of falling asleep now. Dreams? I don't know.
Now, I never admitted to anyone what happened with the paxil until the
4th time. I was never aware of side effects of antidepressants, so I
had no way to connect the cause to the medicine. I thought I had a
head cold or something, or low blood sugar, and nothing more. I do
feel very guilty, because people may not believe me. I feel that they
suspect that I am making it up in search of attention. They ask me
things like "How do you know it is the effexor?" and this makes me
wonder if I am in fact making it up somehow. the only reason I know
that I am not is that I had no clue, first of all, what the effects
would be; secondly, I had no clue that it was the drug in the first
place, until my dad (a CNA) researched it for me, despite being told
by my doctor that there were little to not withdrawal symptoms that he
knew of. I am hesitant to disclose to anyone how awful I feel... but I
am pretty sure that they are real, and it has been going on long
Now, I'd like to know... is my brain permanently alterred? Am I
addicted to effexor now? Or is there hope?
Please e-mail me if you do not feel like posting here.
9th March 13:55
Yet another question regarding Effexor withdrawal (withdrawal effexor)
There is an excellent page run by a woman called Belynda; the URL is:
<http://members.tripod.com/~BWarner/effexor.html> (though I've heard
the link is no longer valid: you may have to do a Google search. The
page is called "Effexor Withdrawal" and gives a brief description of
her own Effexor history. There is also a guestbook where you can add
your own experiences, and so far there are 441 pages (yes, 441) of
letters/posts from people who had a bad time getting off Effexor or
had bad side effects while on it. Some of it makes for horrific &
Another useful Effexor link is :
"The Australian Prescription Products Guide"
<http://www.appco.com.au/appguide/>; you have to register to use this
site but registration is free & they don't send spam or pass on your
details; registration only takes about a day to become active.. Also,
if you want to look up Effexor it's spelt with only one "f" in
Australia: i.e. "Efexor". It's an excellent source on medication
information - in fact the nurse with whom I share this house says it
has more information about the various meds than a MIM's (a standard
doctors & nurses medication handbook). Another site is the
"Prescription Drugs Reference List" at:
<http://www.rxlist.com/>; you don't have to register for this one and
it's US based (therefore using US names & spellings) but doesn't have
nearly as much information as the Australian site.
If you don't want to register at the Aussie site but *do* want the
information on Effexor, email me; I have a copy of it I kept
(admittedly for Effexor XR) & I'll email it to you, or post it to this